MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039778
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The report states that "the machine alarmed and found that blood appeared in the helium tube, and [the physician] withdrew the catheter.[the physician] rinsed the removed catheter, and after flushing, it was found that the central cavity was ruptured.As a result, a second iab was inserted at a different insertion site".Patient status was "critical" prior to event.
 
Additional Manufacturer Narrative
(b)(4).The lot number (18f22g0001) reported on the complaint report matches the lot number for the returned sample.No serial number was reported.The serial number of the returned sample is (b)(6).Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc).The sample was returned in a brown cardboard box and was in a biohazard bag within an original packaging box.The lot and serial number on the returned original packaging box was unable to be read.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.The iabc central lumen was noted broken within the flex-tip assembly area at approximately 5.3cm from the iabc distal tip.A kink to the iabc central lumen was noted at approximately 7.8cm from the iabc distal tip.No blood was noted on the interior or the exterior surfaces of the returned sample.The bladder thickness was measured at six points with measurements ranging from 0.0061in-0.0067in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The occurrence rate is within acceptable risk limits.A non-conformance has been initiated to further investigate the issue.The reported complaint of iab blood in helium pathway is confirmed.During the investigation, the intra-aortic balloon catheter (iabc) central lumen was noted broken near the iabc distal tip, which caused blood to enter the helium pathway.The returned iabc bladder membrane was fully intact, with no leaks noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the broken central lumen.The root cause of the broken central lumen is undetermined.This will be monitored for any developing trends.A non-conformance has been initiated to further investigate the issue.
 
Event or Problem Description

Brand Name
ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15721955
Report Number3010532612-2022-00466
Device Sequence Number15339189
Product Code DSP
UDI-Device Identifier10801902145618
UDI-Public10801902145618
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberIPN039778
Device Catalogue NumberIAB-06830-U
Device Lot Number18F22G0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight58 KG